MAUDE Adverse Event Report: CORPORATION STERIS CANADA AMSCO; CART WASHER/DISINFECTOR

CORPORATION STERIS CANADA AMSCO; CART WASHER/DISINFECTOR
Model Number 7053HP
Medical Device Problem Codes Use of Device Problem (1670); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation of this event is currently in progress.A follow-up report will be submitted when additional information becomes available.
 
Event or Problem Description
The user facility reported that "black flakes" were observed in the chamber of their amsco 7053hp washer/disinfector.User facility personnel followed their post-inspection procedures according to their good hospital practices and inspected all instruments present in the chamber.Procedure delays were reported as the instruments had to be reprocessed.No report of injury.
 
Additional Manufacturer Narrative
A steris service technician inspected the amsco 7053hp washer/disinfector and observed "black flakes" on the rack surface.No issues were noted with the function or operation of the washer/disinfector.Upon further investigation, it was confirmed that the observed flakes were not originating from the unit or its accessories, but instead was attributed to the user facility's water quality/filtration system.The technician also observed that the water supply strainer to the washer was clogged with debris due to the drain line not being installed correctly by user facility personnel subsequently causing backflow of contaminants into the washer's chamber.The technician counseled user facility personnel on the importance of properly installing and cleaning the drain line.The user facility was provided a replacement rack.The amsco 7053hp washer/disinfector was confirmed to be operating to specification, returned to service.The user facility has committed to addressing the issue(s) with their water quality/filtration system.No additional issues have been reported.

Brand Name
AMSCO
Common Device Name
CART WASHER/DISINFECTOR
Manufacturer (Section D)
CORPORATION STERIS CANADA
490 boulevard armand-paris
quebec, G1C 8 A3
CA  G1C 8A3
Manufacturer (Section G)
CORPORATION STERIS CANADA
490 boulevard armand-paris
quebec, G1C 8 A3
CA   G1C 8A3
Manufacturer Contact
daniel davy
5960 heisley road
mentor, OH 44060
MDR Report Key20362471
Report Number9680353-2024-00032
Device Sequence Number8003890
Product Code MEC
UDI-Device Identifier00724995176655
UDI-Public(01)00724995176655(11)240214
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number7053HP
Device Catalogue NumberFH19072
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/03/2024
Supplement Report FDA Received Date03/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/14/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown